15 . August , 2018 - Wednesday
Check todays hot topics or new products

Find a Drug: Advanced

Please Sign in or Register

All about: Chlorpheniramine/Pseudoephedrine Controlled-Release Capsules

Big Image
Generic Name: Chlorpheniramine/Pseudoephedrine Controlled-Release Capsules (klor-fen-IHR-ah-meen/sue-do-eh-FED-rin)
Brand Name: Examples include Deconamine SR and Novafed A

Chlorpheniramine/Pseudoephedrine Controlled-Release Capsules is used for:

Relieving symptoms of sinus congestion, sinus pressure, runny nose, and sneezing due to colds, upper respiratory infections, and allergies. It may also be used for other conditions as determined by your doctor.

Chlorpheniramine/Pseudoephedrine Controlled-Release Capsules is an antihistamine and decongestant combination. The antihistamine works by blocking the action of histamine, which helps reduce symptoms such as watery eyes and sneezing. The decongestant promotes sinus and nasal drainage, relieving congestion and pressure.

Do NOT use Chlorpheniramine/Pseudoephedrine Controlled-Release Capsules if:

  • you are allergic to any ingredient in Chlorpheniramine/Pseudoephedrine Controlled-Release Capsules
  • you have severe high blood pressure, severe heart blood vessel disease, rapid heartbeat, or severe heart problems
  • you take sodium oxybate (GHB) or if you have taken furazolidone or a monoamine oxidase inhibitor (MAOI) (eg, phenelzine) within the last 14 days

Contact your doctor or health care provider right away if any of these apply to you.

Before using Chlorpheniramine/Pseudoephedrine Controlled-Release Capsules:

Some medical conditions may interact with Chlorpheniramine/Pseudoephedrine Controlled-Release Capsules. Tell your doctor or pharmacist if you have any medical conditions, especially if any of the following apply to you:

  • if you are pregnant, planning to become pregnant, or are breast-feeding
  • if you are taking any prescription or nonprescription medicine, herbal preparation, or dietary supplement
  • if you have allergies to medicines, foods, or other substances
  • if you have a fast, slow, or irregular heartbeat
  • if you have a history of asthma, lung problems (eg, emphysema), adrenal gland problems (eg, adrenal gland tumor), heart problems, high blood pressure, diabetes, heart blood vessel problems, stroke, glaucoma, a blockage of your stomach or intestines, ulcers, a blockage of your bladder, trouble urinating, an enlarged prostate, seizures, or an overactive thyroid

Some MEDICINES MAY INTERACT with Chlorpheniramine/Pseudoephedrine Controlled-Release Capsules. Tell your health care provider if you are taking any other medicines, especially any of the following:

  • Beta-blockers (eg, propranolol), catechol-O-methyltransferase (COMT) inhibitors (eg, tolcapone), furazolidone, indomethacin, MAOIs (eg, phenelzine), sodium oxybate (GHB), or tricyclic antidepressants (eg, amitriptyline) because they may increase the risk of this medicine's side effects
  • Digoxin or droxidopa because the risk of irregular heartbeat or heart attack may be increased
  • Bromocriptine or hydantoins (eg, phenytoin) because the risk of their side effects may be increased by Chlorpheniramine/Pseudoephedrine Controlled-Release Capsules
  • Guanethidine, guanadrel, mecamylamine, methyldopa, or reserpine because their effectiveness may be decreased by Chlorpheniramine/Pseudoephedrine Controlled-Release Capsules

This may not be a complete list of all interactions that may occur. Ask your health care provider if Chlorpheniramine/Pseudoephedrine Controlled-Release Capsules may interact with other medicines that you take. Check with your health care provider before you start, stop, or change the dose of any medicine.

How to use Chlorpheniramine/Pseudoephedrine Controlled-Release Capsules:

Use Chlorpheniramine/Pseudoephedrine Controlled-Release Capsules as directed by your doctor. Check the label on the medicine for exact dosing instructions.

  • Take Chlorpheniramine/Pseudoephedrine Controlled-Release Capsules by mouth with or without food.
  • Swallow Chlorpheniramine/Pseudoephedrine Controlled-Release Capsules whole. Do not break, crush, or chew before swallowing.
  • If you miss a dose of Chlorpheniramine/Pseudoephedrine Controlled-Release Capsules, take it as soon as possible. If it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not take 2 doses at once.

Ask your health care provider any questions you may have about how to use Chlorpheniramine/Pseudoephedrine Controlled-Release Capsules.

Important safety information:

  • Chlorpheniramine/Pseudoephedrine Controlled-Release Capsules may cause dizziness, drowsiness, or blurred vision. These effects may be worse if you take it with alcohol or certain medicines. Use Chlorpheniramine/Pseudoephedrine Controlled-Release Capsules with caution. Do not drive or perform other possibly unsafe tasks until you know how you react to it.
  • Do not take diet or appetite control medicines while you are taking Chlorpheniramine/Pseudoephedrine Controlled-Release Capsules without checking with you doctor.
  • Chlorpheniramine/Pseudoephedrine Controlled-Release Capsules has pseudoephedrine in it. Before you start any new medicine, check the label to see if it has pseudoephedrine in it too. If it does or if you are not sure, check with your doctor or pharmacist.
  • Do NOT take more than the recommended dose or use for longer than prescribed without checking with your doctor.
  • If your symptoms do not get better within 5 to 7 days or if they get worse, check with your doctor.
  • Chlorpheniramine/Pseudoephedrine Controlled-Release Capsules may cause you to become sunburned more easily. Avoid the sun, sunlamps, or tanning booths until you know how you react to Chlorpheniramine/Pseudoephedrine Controlled-Release Capsules. Use a sunscreen or wear protective clothing if you must be outside for more than a short time.
  • Chlorpheniramine/Pseudoephedrine Controlled-Release Capsules may interfere with skin allergy tests. If you are scheduled for a skin test, talk to your doctor. You may need to stop taking Chlorpheniramine/Pseudoephedrine Controlled-Release Capsules for a few days before the tests.
  • Tell your doctor or dentist that you take Chlorpheniramine/Pseudoephedrine Controlled-Release Capsules before you receive any medical or dental care, emergency care, or surgery.
  • Use Chlorpheniramine/Pseudoephedrine Controlled-Release Capsules with caution in the ELDERLY; they may be more sensitive to its effects.
  • Caution is advised when using Chlorpheniramine/Pseudoephedrine Controlled-Release Capsules in CHILDREN; they may be more sensitive to its effects.
  • PREGNANCY and BREAST-FEEDING: If you become pregnant, contact your doctor. You will need to discuss the benefits and risks of using Chlorpheniramine/Pseudoephedrine Controlled-Release Capsules while you are pregnant. It is not known if Chlorpheniramine/Pseudoephedrine Controlled-Release Capsules is found in breast milk. Do not breast-feed while taking Chlorpheniramine/Pseudoephedrine Controlled-Release Capsules.

Possible side effects of Chlorpheniramine/Pseudoephedrine Controlled-Release Capsules:

All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome:

Constipation; diarrhea; dizziness; drowsiness; excitability; headache; loss of appetite; nausea; nervousness or anxiety; trouble sleeping; upset stomach; vomiting; weakness.

Seek medical attention right away if any of these SEVERE side effects occur:

Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); difficulty urinating or inability to urinate; fast or irregular heartbeat; hallucinations; seizures; severe dizziness, lightheadedness, or headache; tremor; vision changes.

This is not a complete list of all side effects that may occur. If you have questions or need medical advice about side effects, contact your doctor or health care provider. You may report side effects to the FDA at 1-800-FDA-1088 (1-800-332-1088) or at http://www.fda.gov/medwatch.

If OVERDOSE is suspected:

Contact 1-800-222-1222 (the American Association of Poison Control Centers), your local poison control center (http://www.aapcc.org/findyour.htm), or emergency room immediately. Symptoms may include blurred vision; confusion; hallucinations; seizures; severe dizziness, lightheadedness, or headache; severe drowsiness; unusually fast, slow, or irregular heartbeat; vomiting.

Proper storage of Chlorpheniramine/Pseudoephedrine Controlled-Release Capsules:

Store Chlorpheniramine/Pseudoephedrine Controlled-Release Capsules at room temperature, between 59 and 86 degrees F (15 and 30 degrees C). Store away from heat, moisture, and light. Do not store in the bathroom. Keep Chlorpheniramine/Pseudoephedrine Controlled-Release Capsules out of the reach of children and away from pets.

General information:

  • If you have any questions about Chlorpheniramine/Pseudoephedrine Controlled-Release Capsules, please talk with your doctor, pharmacist, or other health care provider.
  • Chlorpheniramine/Pseudoephedrine Controlled-Release Capsules is to be used only by the patient for whom it is prescribed. Do not share it with other people.
  • If your symptoms do not improve or if they become worse, check with your doctor.

This information is a summary only. It does not contain all information about Chlorpheniramine/Pseudoephedrine Controlled-Release Capsules. If you have questions about the medicine you are taking or would like more information, check with your doctor, pharmacist, or other health care provider.

Issue Date: September 5, 2007
Database Edition 07.3.1.003
Copyright © 2007 Wolters Kluwer Health, Inc.

Recent Drug Updates at DrugIndexOnline:





Acuflex Acuflex
Generic Name: acetaminophen and phenyltoloxamine (a see ta MIH noe fen and fen ill toe LOX a meen) Brand Names: Acuflex, Apagesic, Duogesic, Flextra-DS, Genasec, Percogesic What is acetaminophen and phenyltoloxamine? Acetaminophen is a pain reliever and a fever reducer. Phenyltoloxamine more...

Butalbital/Aspirin/Caffeine/Codeine Phosphate Butalbital/Aspirin/Caffeine/Codeine Phosphate
Pronouncation: (BYOO-TAL-bih-tuhl/ASS-pihr-in/Kaff-EEN/KOE-deen FOSS-fate) Class: Narcotic analgesic Trade Names: Fiorinal with Codeine - Capsules 30 mg codeine phosphate/325 mg aspirin/40 mg caffeine/50 mg butalbital Mechanism of Action Pharmacology Butalbital has generalized depressant effect on more...

Fentanyl Tablet Fentanyl Tablet
Generic Name: Fentanyl Buccal Tablet (FEN-ta-nil) Brand Name: FentoraFentanyl is only for breakthrough pain caused by cancer in patients who are already using and are tolerant to narcotic pain medicine. Fentanyl may cause severe and sometimes life-threatening breathing problems in patients who a more...

Lortab 7.5/500 Lortab 7.5/500
Some commonly used brand names are: In the U.S.— Allay 4 Anexsia 5/500 4 Anexsia 7.5/650 4 Anolor DH 5 4 Bancap-HC 4 Capital with Codeine 1 Co-Gesic 4 Darvocet-N 50 7 Darvocet-N 100 7 DHCplus 3 Dolacet 4 Dolagesic 4 Duocet 4 E-Lor 7 Endocet 5 EZ III 1 Hycomed 4 Hyco-Pap 4 Hydrocet 4 Hydro more...

Mepron Mepron
Generic Name: atovaquone Dosage Form: Suspension Mepron Description Mepron (atovaquone) is an antiprotozoal agent. The chemical name of atovaquone is trans-2-[4-(4-chlorophenyl)cyclohexyl]-3-hydroxy-1,4-naphthalenedione. Atovaquone is a yellow crystalline solid that is practically insoluble in w more...

Mineral Oil Emulsion Mineral Oil Emulsion
Generic Name: Mineral Oil Emulsion (MIHN-er-uhl OYL) Brand Name: Kondremul Liqui-DossMineral Oil Emulsion is used for:Relieving occasional constipation and bowel irregularity. Mineral Oil Emulsion is a lubricant laxative that works by slowing the absorption of water from the bowel, which softens more...

Nebcin Nebcin
Generic Name: Tobramycin Injection (toe-bra-MYE-sin) Brand Name: Nebcin Nebcin has caused kidney problems, nerve damage or permanent hearing loss, even at usual doses. Hearing loss can occur even after the medicine is stopped. If you already have kidney problems or hearing difficulty, tell your more...

NegGram Suspension NegGram Suspension
Generic Name: Nalidixic Acid Suspension (nal-ih-DIK-sik) Brand Name: NegGramNegGram Suspension is used for:Treating urinary tract infections caused by certain bacteria. NegGram Suspension is an antibacterial. It works by killing sensitive bacteria in the urinary tract by stopping the production more...